Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 23, NWS Hastings, NE

November 14, 200718 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Nov 14, 2007, 3:35 AM CST for 18 counties in Nebraska. It took effect at Nov 14, 2007, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 3:35 AM CST (09:35 UTC)
In effect from
Nov 14, 2007, 10:00 AM CST
Expired
Nov 14, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2961 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-117 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 140935
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
335 AM CST WED NOV 14 2007

...STRONG NORTHWESTERLY WINDS OVER 30 MPH WITH GUSTS NEAR 45 MPH
EXPECTED TODAY...

NEZ039>041-046>049-060>064-072>077-141800-
/O.NEW.KGID.WI.Y.0023.071114T1600Z-071115T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
335 AM CST WED NOV 14 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

NORTHWESTERLY WINDS ARE EXPECTED TO INCREASE DURING THE LATE
MORNING AND AFTERNOON HOURS AS WELL MIXED AIR ALLOWS STRONGER
WINDS ALOFT TO WORK DOWN TO THE SURFACE. THE AREA WITH THE BEST
CHANCE OF THESE STRONGER WINDS IS GENERALLY ALONG AND NORTH OF
INTERSTATE 80.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 141753
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1153 AM CST WED NOV 14 2007

NEZ039>041-046>049-060>064-072>077-150000-
/O.CON.KGID.WI.Y.0023.000000T0000Z-071115T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1153 AM CST WED NOV 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON.
WINDS WILL BE 30 TO 35 MPH THIS AFTERNOON BEFORE DIMINISHING THIS
EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 142349 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CST WED NOV 14 2007


NEZ039>041-046>049-060>064-072>077-150100-
/O.EXP.KGID.WI.Y.0023.000000T0000Z-071115T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
549 PM CST WED NOV 14 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WINDS ARE DIMINISHING ACROSS THE AREA THIS EVENING AND WILL BECOME
LIGHT TOWARDS MORNING...THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 6 PM CST.



$$

WESELY/BRYANT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:58 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Nov 13, 10:58 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1058 PM CST TUE NOV 13 2007

.AVIATION...MAIN FORECAST PROBLEM WILL BE WINDS. VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD...HOWEVER WIND SPEEDS WILL BECOME
MUCH STRONGER DURING THE MID MORNING ON WEDNESDAY. HAVE GONE WITH
GUSTS TO 35 KTS BY LATE MORNING...BUT THAT MAY NOT EVEN BE HIGH
ENOUGH. WINDS WILL GRADUALLY SUBSIDE TOWARDS EARLY EVENING ON
WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 252 PM CST TUE NOV 13 2007/

SHORT TERM...WATER VAPOR IMAGERY FROM THIS AFTERNOON CONTINUES TO
REVEAL A FAIRLY ZONAL FLOW REGIME ACROSS MOST OF THE CONUS.
HOWEVER...ONE MAJOR EXCEPTION TO THIS RULE IS SEEN ACROSS SOUTH
CENTRAL CANADA INTO THE NORTHERN ROCKIES AS PAST MORNING UPPER AIR
DATA SHOWS A 160+ KT UPPER JET STREAK CARVING OUT A POTENT UPPER
WAVE.  REGIONAL SURFACE OBSERVATIONS SHOW THAT THIS UPPER WAVE IS
PUSHING A STRONG COLD FRONT SOUTHWARD ACROSS THE PLAINS WITH THE
FRONT SEEN STRETCHING FROM THE UPPER MIDWEST INTO THE FAR NORTHERN
NEBRASKA PANHANDLE.  LOOKING BEHIND THE BOUNDARY...3 HOUR PRESSURE
RISES AROUND 6 TO 7 MB ARE SEEN ACROSS WESTERN SOUTH DAKOTA INTO
EASTERN WYOMING.  THIS IS PRODUCING STRONG NORTHWEST WINDS BEHIND
THE BOUNDARY AND THIS LOOKS TO SLIDE INTO THE AREA TONIGHT.

THE UPPER WAVE MENTIONED ABOVE WILL PUSH FURTHER EAST TONIGHT AND
STRETCH FROM THE HUDSON BAY REGION BACK INTO THE CENTRAL PLAINS BY
SUNRISE ON WEDNESDAY.  THIS WILL CONTINUE TO KICK THE COLD FRONT
SOUTHWARD ACROSS THE REGION THIS EVENING AND OVERNIGHT. AS THE COLD
FRONT SURGES SOUTHWARD ACROSS THE AREA STRONG COLD AIR ADVECTION
WILL DROP TEMPERATURES QUICKLY WHILE PRESSURE READINGS JUMP FAST.
THE NOCTURNAL TIMING OF THIS FRONTAL PASSAGE WILL LIMIT THE STRENGTH
OF WIND SPEEDS...BUT FULLY ANTICIPATE NORTH TO NORTHWEST WINDS OF
20 TO 25 MPH THROUGH MOST OF THE OVERNIGHT HOURS.  THE OTHER
QUESTION IS IF THIS FRONT CAN SQUEEZE OUT ANY PRECIPITATION.
HOWEVER...TAKING A LOOK AT SOUNDINGS AHEAD OF THIS BOUNDARY AND THE
LACK OF ANY SIGNIFICANT MOISTURE ADVECTION INTO THE SYSTEM...THE
LOWER 10K FT OF THE ATMOSPHERE IS VERY DRY. THIS SHOULD SET THE
STAGE FOR A NICE VIRGA EVENT WITH LITTLE ELSE RESULTING BEHIND THIS
BOUNDARY.

WEDNESDAY IS THEN SHAPING UP TO BE A COLD AND VERY WINDY DAY ACROSS
THE REGION AS THE FRONT CONTINUES TO SURGE SOUTHWARD ACROSS THE
SOUTHERN PLAINS.  STRONG COLD AIR ADVECTION WILL CONTINUE THROUGH
MOST OF THE DAY WITH 850MB TEMPERATURES DROPPING TO AROUND 0 C TO -2
C BY EARLY AFTERNOON. THIS WILL ALSO PUSH MUCH DRIER AIR INTO THE
REGION WITH SURFACE DEWPOINTS FALLING TO AROUND 10 ABOVE GENERALLY
WEST OF HIGHWAY 281.  GIVEN THIS AMOUNT OF COLD AIR ADVECTION...WILL
KEEP HIGHS IN THE UPPER 40S NEAR ORD TO THE MID 50S NEAR BELOIT.
HOWEVER...THIS WILL BE WARM ENOUGH TO DROP HUMIDITY VALUES INTO THE
LOWER TO MID 20S BY MID AFTERNOON ON WEDNESDAY AND DO HAVE SOME
CONCERN THAT CONDITIONS COULD MEET RED FLAG CRITERIA.  WILL HOLD OFF
ON ISSUING ANY FIRE WEATHER PRODUCTS AT THIS TIME...BUT THIS WILL
HAVE TO BE WATCHED CLOSELY OVER THE NEXT 24 HOURS.  THE OTHER
PROBLEM FOR WEDNESDAY INVOLVES THE STRENGTH OF THE WIND FIELD
DESPITE THE BIGGEST PRESSURE RISE ALREADY MOVING WELL SOUTH OF THE
AREA.  HOWEVER...WITH MIXING CONDITIONS UP TO 750MB
POSSIBLE...MOMENTUM TRANSFER OFF BUFKIT SOUNDINGS REVEAL WIND
SPEEDS POSSIBLY HIGH ENOUGH TO MEET ADVISORY CRITERIA. THIS
POTENTIAL IS SHAKY ENOUGH TO HOLD OFF ON A WIND ADVISORY...BUT
THIS WILL ALSO HAVE TO BE WATCHED VERY CLOSELY.

LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERN
WILL BE TEMPERATURES.

AS A SURFACE HIGH PRESSURE SYSTEM MOVES TO THE SOUTH ON THURSDAY
WINDS FROM THE SOUTHWEST WILL INCREASE. EXPECT THAT THE TEMPERATURES
WILL WARM SOME FROM HIGHS ON WEDNESDAY. ON FRIDAY THERE WILL BE WARM
ADVECTION...SOME SHORT WAVE RIDGING...WEST/SOUTHWEST WINDS...PLENTY
OF SUNSHINE AND TEMPERATURES AT 850MB INCREASE ALMOST 8 DEG C FROM
THURSDAY AFTERNOON TO FRIDAY AFTERNOON. EXPECT THAT TEMPERATURES
SHOULD BE AROUND 10 DEGREES WARMER ON FRIDAY THAN ON THURSDAY.

A COLD FRONT MOVES THROUGH LATE FRIDAY NIGHT. THE COLD AIR MOVES IN
SLOWLY BEHIND THE COLD FRONT AND TEMPERATURES COOL OFF AGAIN SOME ON
FRIDAY. THE FRONT CONTINUES TO HAVE DRY AIR ASSOCIATED WITH IT AND
EXPECT DRY CONDITIONS. A SHORT WAVE MOVES INTO THE AREA SATURDAY AND
SATURDAY NIGHT. WITH THE SHORT WAVE...MODELS ARE TRYING TO PUT IN
SOME PRECIPITATION FOR SATURDAY NIGHT. WILL CONTINUE WITH THE DRY
FORECAST SINCE MODEL SOUNDINGS INDICATE FAIRLY DRY CONDITIONS NEAR
THE SURFACE AND PRECIPITATION SHOULD NOT BE ABLE TO MAKE IT TO THE
SURFACE. THERE IS A POSSIBILITY OF SOME SPRINKLES MAYBE...BUT NOT
ENOUGH TO BE A PROBLEM.

A SURFACE HIGH PRESSURE MOVES TO THE SOUTHEAST FOR SUNDAY AND
MONDAY. WINDS ONCE AGAIN TURN TO THE SOUTH AND INCREASE AHEAD OF THE
NEXT SURFACE LOW PRESSURE. TEMPERATURES SHOULD WARM UP AGAIN FOR
MONDAY WITH THE SOUTHWEST WINDS AND 850MB TEMPERATURES WARMING BACK
UP AGAIN. MODELS HAVE SOME TIMING DIFFERENCES ON BRINGING THE COLD
FRONT THROUGH EITHER MONDAY NIGHT OR EARLY TUESDAY. THE TEMPERATURES
SHOULD BE COOLER AGAIN ON TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Nov 13, 5:01 AM CST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
501 AM CST TUE NOV 13 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
501 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:42 AM CSTRed Flag WarningGIDFurnas14 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.